MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED

INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED
Catalog Number 823148
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Codes Memory Loss/Impairment (1958); Ambulation or Postural Difficulties (2544); Urinary Incontinence (4572)
Date of Event 07/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a 76-year-old elderly female patient had a hakim valve malfunction (id 823148).The valve was implanted due to normal pressure hydrocephalus (nph)."on (b)(6) 2025, the patient was implanted with the chpv shunt (codman hakim programmable valve) medical device.The lot/batch number was 7356563 and expiry date was 31-mar-2029, reference number: 823148.Device implanted as per the manufacturer claim/instruction for use/user manual.Patient underwent shunt surgery under general anesthesia.Initially, the shunt pressure was set at 110 mm h2o, which was later increased to 130 mm h2o at the time of discharge.The patient showed symptomatic improvement at discharge." "however, over the past two weeks on an unspecified date, she experienced a recurrence of nph symptoms (recurrence of symptoms of urinary incontinence, gait imbalance and memory issues) and patient went to the hospital on (b)(6) 2025.Doctor attempted to reprogram the shunt to reduce the pressure back to 110 mm h2o.Pressure in the system could not be altered despite these repeated attempts and patient and went for x-ray imaging.X-rays were taken both before and after programming.The images clearly showed that the cam position remained unchanged, which is suggestive of shunt malfunction, and it was confirmed.To further validate this, they also tried using a different programmer result which remains the same." additional information received: "it appears to be a case of malfunction implant.A delay in surgery due to product problem was reported.Despite two reprogramming attempts with appropriate intervals, the desired pressure setting could not be achieved and requested for shunt replacement." "shunt revision was done on (b)(6) 2025, to change the shunt system so the csf cerebrospinal fluid) flow can be regulated and treat her disease condition.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823148) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint is due to biological debris and protein build up interfering with the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
Na.

Brand Name
CHPV RT ANG RESERVOIR UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22872262
Report Number3013886523-2025-00215
Device Sequence Number10424384
Product Code JXG
UDI-Device Identifier10381780534563
UDI-Public(01)10381780534563(17)290331(10)7356563
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823148
Device Lot Number7356563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceAsian